Medical Questions > Conditions and Diseases > Hemorrhoids Forum

Anal bleeding and hemorrhoids

User Profile
I'm 17years old, and I'm usually constipated, so I take lexative(senokot) once a week. Recently I've been taking birth control pills. This week I didn't take any lexatives, however I had to use the washroom and then I saw blood in the toilet. I wiped my butt with toilet paper and there was more blood. After few wipes blood was gone. Before I saw the blood I didn't even realize I was bleeding, I didn't feel a thing. Is it because I put pressure?


Did you find this post helpful?
|

User Profile
replied August 17th, 2010
Hemorrhoids Answer A15400
Hi and welcome to the forum! I am glad that I can help you.

You want to know the cause of the symptoms that you experience.

Hemorrhoids are swelling of the anal veins. They ususally appear due to constipation. In women who take birth control pills, especially pills that contain progesteron or synthetic hormones with the same effect as progesteron, they may experience rectal bleeding and constipation.

According to the data that you described, you experience anal bleeding. See a gastroenterologist to exclude possible hemorrhoids. You may also consider seeing a gynecologist to determine whether the rectal bleeding is due to side effects of birth control pills.

Please keep in mind that I provide medical information only. I am not able to diagnose medical conditions online. Please contact your doctor or other qulalified healthcare provider such as a gastroenterologist or a gynecologist for further advice and information about diagnosis and treatment options.


|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Hemorrhoids , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.